Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 10, 2009, 4:38 PM EDT for York County, Pennsylvania. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 4:38 PM EDT (20:38 UTC)
- Expired
- Jun 11, 2009, 12:15 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County York County, PA
The radar
The Sterling radar (KLWX), 120 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 102038 FFWCTP PAC133-102345- /O.NEW.KCTP.FF.W.0009.090610T2038Z-090610T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 438 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN YORK COUNTY... * UNTIL 745 PM EDT... * AT 436 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHERN YORK COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...RED LION AND SPRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696 $$ FORECASTER: TYBURSKI
3 follow-up statements
000 WGUS51 KCTP 102343 FFWCTP PAC133-110145- /O.EXT.KCTP.FF.W.0009.000000T0000Z-090611T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 743 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHERN YORK COUNTY... * UNTIL 945 PM EDT... * AT 733 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ONGOING FLOODING OVER SOUTHERN YORK COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING GROVE...JEFFERSON AND SEVEN VALLEYS. UPSTREAM RADAR IMAGERY SHOWS ADDITIONAL THUNDERSTORMS MOVING EAST ACROSS ADAMS COUNTY TOWARD THE AFFECTED AREA. YORK COUNTY 911 OFFICIALS REPORTED THAT GLEN ROCK CREEK WAS RISING RAPIDLY. NUMEROUS BASEMENTS ARE CONTINUING TO EXPERIENCE FLOODING PROBLEMS IN NORTH CODORUS TOWNSHIP. THE FIRE DEPARTMENT IN SEVEN VALLEYS ALSO REMAINS VULNERABLE TO ADDITIONAL FLOODING...AFTER PUTTING SEVERAL APPARATUSES OUT OF SERVICE. LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696 $$ FORECASTER: STEINBUGL
000 WGUS51 KCTP 110145 FFWCTP PAC133-110415- /O.EXT.KCTP.FF.W.0009.000000T0000Z-090611T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SOUTHERN YORK COUNTY... * UNTIL 1215 AM EDT... * AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STEADY LIGHT TO MODERATE RAIN OVER SOUTHERN YORK COUNTY. UPSTREAM RADAR IMAGERY SHOWS ADDITIONAL SLOW MOVING THUNDERSTORMS MOVING EAST ACROSS ADAMS COUNTY TOWARD THE AFFECTED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN VALLEYS...SPRING GROVE...CODORUS AND JEFFERSON. LOCAL EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED MOST OF THE FLOODING HAS SUBSIDED...BUT ADDITIONAL RAINFALL MOVING INTO THE AREA MAY CAUSE ADDITIONAL PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696 $$ FORECASTER: STEINBUGL
000 WGUS71 KCTP 110408 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1208 AM EDT THU JUN 11 2009 PAC133-110417- /O.EXP.KCTP.FF.W.0009.000000T0000Z-090611T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YORK PA- 1208 AM EDT THU JUN 11 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT FOR SOUTHERN YORK COUNTY... THE WATERS FROM THE EARLIER HEAVY RAINS HAVE RECEDED AND NO LONGER POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN VALLEYS...SPRING GROVE AND JEFFERSON. LAT...LON 3993 7646 3973 7642 3973 7697 3989 7696 $$ FORECASTER: STEINBUGL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:09 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 10, 4:09 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT WED JUN 10 2009 .SYNOPSIS... A FRONTAL SYSTEM WILL REMAIN NEARLY STATIONARY OVER THE REGION PROVIDING THE FOCUS FOR UNSETTLED WEATHER THROUGH THE END OF THE WEEK. DRIER AIR WILL MOVE IN FOR THE WEEKEND BEFORE HUMIDITY AND MORE SCATTERED SHOWERS AND THUNDERSTORMS RETURN FOR NEXT WEEK. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... ISLD CONVECTION BREAKING OUT AGAIN ACROSS SRN COUNITES IN VERY WARM AND MOIST AMS. WINDS/SHEAR REAMAINS ON THE WEAK SIDE WITH MARINGALLY SEVERE PULSE STORM LASTING 20-30 MINS BEING THE PRIMARY MODE THIS AFTN AND EARLY EVENING. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 AM THURSDAY/... ANTICIPATE CONVECTION WILL BE ONGOING THRU THIS EVE...AS BNDRY IS PROGGED TO BE OVERHEAD AND.A SHORTWAVE SLIDES EAST ALONG IT...THUS HAVE MAINTAINED LIKELY POPS FOR OVERNIGHT. INSTABILITY REMAINS THRU OVERNIGHT...850MB LLVL JET IS WEAK WHICH MAY AID IN HIGHER QPF. PWAT ANOMS OF 2 TO 3 STD DEV ABV NORMAL 06-12Z...WHICH TRANSLATES INTO 1.75-2.05 PWATS COULD RESULT IN SOME LOCALLY HEAVY RAINFALL...FOCUSED ACROSS SUSQ-VALLEY. TEMPS WILL NOT COOL MUCH...THUS HAVE MAINTAINED MID/UPPER 60S ACROSS SE TO UPPER 50S/LOW 60S CENTRAL/NORTH. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... WARM FRONT LIFTING ACROSS THE AREA THU WILL KEEP THE UNSETTLED CONDITIONS GOING INTO AT LEAST EARLY FRIDAY. OPERATIONAL MODELS AND ENSEMBLES AGREE IN KEEPING A VERY HUMID AIRMASS IN PLACE WITH PWATS RUNNING BETWEEN ABOUT 1.25-1.75...OR ANYWHERE FROM 1-3 STD DEV ABOVE NORMAL. SHORT TERM ATTENTION WILL NEED TO CENTER ON WHERE THE BOUNDARY SETS UP...POSSIBLY PROVIDING THE FOCUS FOR LOCALLY HEAVY DOWNPOURS. GEFS SHOWS A PRETTY HIGH PROBABILITY OF AT LEAST AN INCH OF RAIN THROUGH 12Z FRIDAY CENTERED OVER MUCH OF EASTERN PA WHILE THE NEW SREF SHOWS A SMALLER PROBABILITY IN ABOUT THE SAME TIME FRAME CENTERED OVER CENTRAL PA. WITH CONVECTION LIKELY DRIVING THE CIRCUMSTANCES...ITS IMPOSSIBLE AT THIS RANGE TO ACCURATELY ZERO IN ON WHERE THE BIGGEST THREAT WILL BE BUT WITH SUCH A SOUPY AIRMASS UPSTREAM POISED TO SET UP SHOP OVER THE AREA...THE POTENTIAL FOR FLOODING RAINS CANNOT BE DISCOUNTED. SURFACE HIGH PRESSURE BUILDS IN FOR SAT AND SUN WITH DRIER AIR AND TEMPS THAT SHOULD RUN VERY NEAR SEASONAL NORMALS. UPPER FLOW BEGINS TO AMPLIFY AGAIN BY EARLY NEXT WEEK AS A TROF GETS ESTABLISHED OVER THE NERN US. THIS WILL MAKE US VULNERABLE TO SOME SHOWERS TO BEGIN THE NEW WEEK. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... AREA OF CLOUDS AND SHOWERS ARE MOVING TOWARD THE AREA FROM OHIO IN ASSOCIATION WITH A WAVE RIDING ALONG THE STALLED FRONTAL BOUNDARY. CURRENT CONDITIONS ARE VFR AT ALL SITES WITH SOME HAZE. AS THE WAVE MOVES ACROSS THE STATE TONIGHT...RAIN AND A FEW THUNDERSTORMS WILL DEVELOP FROM SOUTHWEST TO NORTHEAST. EXPEC CONDITIONS TO FALL TO MVFR THEN IFR AFTER 11/06Z. THIS WILL CONTINUE THROUGH THE REMAINDER OF THE FORECAST PERIOD SO DID NOT TRY TO GET TO CUTE TOWARD THE TAIL END OF THE FORECAST. MAINLY MVFR CONDITIONS FOR THIS EVENT. OUTLOOK... THUR-FRI...MVFR OCNL IFR. PERIODS OF SHRA/TSRA. SAT-SUN...VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...GARTNER SHORT TERM...GARTNER LONG TERM...LACORTE AVIATION...TYBURSKI
Hazardous weather outlook, Jun 10, 5:43 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 543 AM EDT WED JUN 10 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-110945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 543 AM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 3:44 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT WED JUN 10 2009
PAZ057-063-102015-
CUMBERLAND PA-DAUPHIN PA-
344 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN AND NORTHEASTERN
CUMBERLAND COUNTIES...
AT 341 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ENOLA...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ROCKVILLE AROUND 350 PM...PROGRESS AROUND 355
PM...COLONIAL PARK AROUND 400 PM...LINGLESTOWN AROUND 410 PM AND
SKYLINE VIEW AROUND 415 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 238 AND 239...I-81 BETWEEN
MILE MARKERS 58 AND 81...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
322...ROUTE 322/22.
LAT...LON 4017 7692 4030 7706 4031 7700 4033 7691
4036 7694 4037 7699 4053 7677 4044 7667
4033 7663 4022 7682 4022 7690 4020 7692
4019 7691
EXPERIMENTAL
FORECASTER: TYBURSKISpecial weather statement, Jun 10, 3:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT WED JUN 10 2009
PAZ057-065-066-102030-
DAUPHIN PA-LANCASTER PA-YORK PA-
353 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK...SOUTHEASTERN
DAUPHIN AND WEST CENTRAL LANCASTER COUNTIES...
AT 350 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR YORK...MOVING
NORTH AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BAINBRIDGE AROUND 400 PM...YORK HAVEN AROUND
405 PM...RHEEMS AROUND 410 PM...ELIZABETHTOWN AROUND 415 PM...
MIDDLETOWN AROUND 420 PM AND HERSHEY AROUND 430 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 249 AND 258...I-83 BETWEEN
MILE MARKERS 18 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 30...ROUTE 322...ROUTE
422.
LAT...LON 3996 7678 4031 7676 4032 7675 4031 7662
4019 7657 4021 7652 4022 7649 4022 7648
3995 7654
EXPERIMENTAL
FORECASTER: TYBURSKISpecial weather statement, Jun 10, 4:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 415 PM EDT WED JUN 10 2009 PAZ028-056-102045- JUNIATA PA-PERRY PA- 415 PM EDT WED JUN 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA AND NORTHERN PERRY COUNTIES... AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF LEWISTOWN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR PORT ROYAL AROUND 420 PM...MIFFLIN AROUND 425 PM...MIFFLINTOWN AROUND 430 PM...ICKESBURG AROUND 440 PM AND THOMPSONTOWN AROUND 445 PM. THIS WILL IMPACT ROUTE 322/22. LAT...LON 4068 7719 4049 7708 4036 7745 4054 7756 EXPERIMENTAL FORECASTER: TYBURSKI
Special weather statement, Jun 10, 4:20 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
420 PM EDT WED JUN 10 2009
PAZ057>059-102045-
DAUPHIN PA-LEBANON PA-SCHUYLKILL PA-
420 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...NORTHWESTERN LEBANON
AND SOUTHWESTERN SCHUYLKILL COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LINGLESTOWN...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR DEHART DAM AROUND 430 PM...DEHART DAM AROUND
435 PM...ANNVILLE AROUND 440 PM AND FORT INDIANTOWN GAP AROUND 445
PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 250 AND 254...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 68 AND 101...I-83
BETWEEN MILE MARKERS 47 AND 50.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 322...ROUTE 322/22...ROUTE 422.
LAT...LON 4018 7670 4033 7691 4036 7694 4066 7670
4052 7634 4049 7642 4041 7630
EXPERIMENTAL
FORECASTER: GARTNERSpecial weather statement, Jun 10, 4:29 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT WED JUN 10 2009
PAZ024-025-102100-
BLAIR PA-CAMBRIA PA-
429 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CAMBRIA AND
SOUTHWESTERN BLAIR COUNTIES...
AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PORTAGE...
MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CASSANDRA AROUND 440 PM...LILLY AROUND 445 PM
AND SKI GAP AROUND 500 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 18 AND 31.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220.
LAT...LON 4039 7879 4050 7840 4031 7835 4028 7851
4032 7863 4029 7864 4025 7866 4024 7874
EXPERIMENTAL
FORECASTER: TYBURSKISpecial weather statement, Jun 10, 4:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT WED JUN 10 2009
PAZ026>028-056-102100-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-
430 PM EDT WED JUN 10 2009
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTINGDON...
SOUTHWESTERN JUNIATA...SOUTHWESTERN MIFFLIN AND WEST CENTRAL PERRY
COUNTIES...
AT 429 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF HUNTINGDON...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR MAPLETON AROUND 435 PM...MILL CREEK AROUND
445 PM...MOUNT UNION AROUND 450 PM AND NEWTON HAMILTON AROUND 500 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 522.
LAT...LON 4045 7811 4063 7761 4033 7743 4027 7766
4029 7767 4025 7772 4017 7802
EXPERIMENTAL
FORECASTER: GARTNERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:28 PM EDT | Special Weather Statement | CTP | Columbia | 32 min |
| Jun 9, 10:01 PM EDT | Special Weather Statement | CTP | Columbia | 44 min |
| Jun 10, 10:32 AM EDT | Special Weather Statement | CTP | Bedford | 28 min |
| Jun 10, 3:01 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more | 59 min |
| Jun 10, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | York | 52 min |
| Jun 10, 3:44 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jun 10, 3:44 PM EDT | Special Weather Statement | CTP | Dauphin | 31 min |
| Jun 10, 3:53 PM EDT | Special Weather Statement | CTP | York | 37 min |
| Jun 10, 4:15 PM EDT | Special Weather Statement | CTP | Juniata | 30 min |
| Jun 10, 4:18 PM EDT | Severe Thunderstorm Warning | CTP | York | 57 min |
| Jun 10, 4:20 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 25 min |
| Jun 10, 4:29 PM EDT | Special Weather Statement | CTP | Cambria | 31 min |
| Jun 10, 4:30 PM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin | 30 min |
| Jun 10, 4:44 PM EDT | Special Weather Statement | CTP | Bedford | 31 min |
| Jun 10, 4:46 PM EDT | Special Weather Statement | CTP | Blair | 29 min |
| Jun 10, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 56 min |
| Jun 10, 4:51 PM EDT | Areal Flood Advisory | CTP | Huntingdon | 3 hr |
| Jun 10, 4:56 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Jun 10, 5:00 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 60 min |
| Jun 10, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | York | 46 min |
| Jun 10, 5:19 PM EDT | Special Weather Statement | CTP | Blair | 26 min |
| Jun 10, 5:45 PM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin | 30 min |
| Jun 10, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 34 min |
| Jun 10, 6:06 PM EDT | Special Weather Statement | CTP | Huntingdon | 24 min |
| Jun 10, 6:09 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 36 min |
| Jun 10, 6:20 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jun 10, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 30 min |
| Jun 10, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 12 min |
| Jun 10, 6:39 PM EDT | Areal Flood Advisory | CTP | Columbia, Northumberland, Schuylkill | 117 min |
| Jun 10, 7:25 PM EDT | Special Weather Statement | CTP | Lancaster | 35 min |
| Jun 10, 7:42 PM EDT | Special Weather Statement | CTP | Adams | 63 min |
| Jun 10, 7:47 PM EDT | Areal Flood Advisory | CTP | Adams | 118 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.